Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 55, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 4, 2017, 1:47 PM CDT for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 4, 2017, 4:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, AR, Independence County, AR, Izard County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334
WGUS54 KLZK 041847
FFWLZK
ARC049-063-065-135-137-042015-
/O.NEW.KLZK.FF.W.0055.170704T1847Z-170704T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
147 PM CDT TUE JUL 4 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
East central Stone County in north central Arkansas...
Independence County in north central Arkansas...
Izard County in north central Arkansas...
Fulton County in north central Arkansas...
Sharp County in north central Arkansas...
* Until 315 PM CDT
* At 146 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain, approaching the warned area. Up to two inches of rain
have already fallen, and an additional one inch of rain is
expected.
* Some locations that will experience flooding include...
Batesville... Cherokee Village...
Melbourne... Salem in Fulton County...
Ash Flat... Horseshoe Bend...
Cave City... Highland in Sharp County...
Mammoth Spring... Hardy...
Oxford... Cushman...
Mount Pleasant... Viola...
Franklin... Sidney...
Moorefield... Ballard...
Bexar... Salado...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 9135 3589 9136 3589 9128 3580 9126
3562 9178 3565 9179 3571 9179 3570 9181
3570 9183 3613 9206 3649 9199 3650 9191
3650 9141
$$
552 follow-up statements
343
WGUS74 KLZK 041917
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
217 PM CDT TUE JUL 4 2017
ARC049-063-065-135-137-042015-
/O.CON.KLZK.FF.W.0055.000000T0000Z-170704T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stone AR-Independence AR-Izard AR-Fulton AR-Sharp AR-
217 PM CDT TUE JUL 4 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
EAST CENTRAL STONE...INDEPENDENCE...IZARD...FULTON AND SHARP
COUNTIES...
At 215 PM CDT, thunderstorms producing heavy rain extended from
Vidette, to Locust Grove, moving northeast at 30 mph. This line of
storms will produce over an inch of rain in a very short time span.
Some locations that will experience flooding include...
Batesville... Cherokee Village...
Melbourne... Salem in Fulton County...
Ash Flat... Horseshoe Bend...
Cave City... Highland in Sharp County...
Mammoth Spring... Hardy...
Oxford... Cushman...
Mount Pleasant... Viola...
Franklin... Sidney...
Moorefield... Ballard...
Bexar... Salado...
Additional rainfall amounts of one and one half inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 9135 3589 9136 3589 9128 3580 9126
3562 9178 3565 9179 3571 9179 3570 9181
3570 9183 3613 9206 3649 9199 3650 9191
3650 9141
$$
55202
WGUS54 KLZK 042009
FFWLZK
ARC049-063-065-135-137-042115-
/O.EXT.KLZK.FF.W.0055.000000T0000Z-170704T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
309 PM CDT TUE JUL 4 2017
The National Weather Service in Little Rock has extended the
* Flash Flood Warning for...
East central Stone County in north central Arkansas...
Independence County in north central Arkansas...
Izard County in north central Arkansas...
Fulton County in north central Arkansas...
Sharp County in north central Arkansas...
* Until 415 PM CDT
* At 308 PM CDT, Doppler radar indicated thunderstorms from Salem,
to near Batesville, moving northeast at 30 mph. Addtional heavy
rainfall is expected through 415 pm.
* Some locations that will experience flooding include...
Batesville... Cherokee Village...
Melbourne... Salem in Fulton County...
Ash Flat... Horseshoe Bend...
Cave City... Highland in Sharp County...
Mammoth Spring... Hardy...
Oxford... Cushman...
Mount Pleasant... Viola...
Franklin... Sidney...
Moorefield... Ballard...
Bexar... Salado...
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 9135 3589 9136 3589 9128 3580 9126
3562 9178 3565 9179 3571 9179 3570 9181
3570 9183 3613 9206 3649 9199 3650 9191
3650 9141
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 12:19 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 4, 12:19 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1219 PM CDT Tue Jul 4 2017 .AVIATION... Greatest coverage of TSRA should be across the northeast third of the forecast area, through 01z. Expect MVFR ceilings to affect northern sites for much of the period. 55 && .PREV DISCUSSION...(ISSUED 938 AM CDT Tue Jul 4 2017) UPDATE... Recent mesoscale diagnosis efforts indicate a convectively enhanced/induced vorticity max, moving northeast near the OK/AR/MO border, with a small amplitude trough extending towards the ArkLaTex region. Surface based CAPE of values of >= 2000 j/kg exist across areas where convective overturning has not occurred this morning. Forecasts through 05/06z have been adjusted to account for the latest trends. 55 PREV DISCUSSION...(ISSUED 640 AM CDT Tue Jul 4 2017) AVIATION...04/12Z TAF CYCLE Sctd convection wl cont to affect mainly NRN and WRN AR this mrng, with OCNL MVFR conds where SHRA/TSRA occurs. Confidence in convective trends later today and tngt still nor clear cut, so have contd with VCTS in most areas, with PROB30 groups included ovr the NW half of the FA later tngt. /44/ PREV DISCUSSION...(ISSUED 415 AM CDT Tue Jul 4 2017) SHORT TERM...Today through Wednesday Night Scattered convection formed just after midnight acrs parts of Cntrl AR, mainly S of the AR river. The activity was assocd with a weak sfc bndry that was aligned fm W to E. Meanwhile, a slow moving MCS was affecting ERN OK and was just working into NWRN AR just before 3 am. Convection intensity has been gradually weakening ovr the last few hrs, as noted by warming cloud tops on IR imagery. The fcst concern once again wl be convective trends thru Wed. The aforementioned complex of storms/MCV wl cont working EWD today and tonight, with additional redevelopment of SHRA/TSRA expected by this aftn. Have kept likely POPS acrs the NRN part of the FA, based on convective trends noted by the Hi-Res model data. Convection further to the S wl be more scattered in nature. The unsettled wx pattern wl cont on Wed as a lingering upper trof conts working sloly acrs the region. This feature wl again act as a focus for additional convection, mainly during the aftn and evening hrs. Cannot rule out some strong storms, but overall severe threat will rmn marginal at best. Due to the slow movement of the upper lvl support, locally heavy rainfall wl also be a concern. LONG TERM...Thursday through Monday Not a lot of value added changes to the current forecast will be forthcoming this morning as all medium range models remain in good agreement with the overall pattern. Much like the past few mornings, a blend of forecast solutions will be used. Not to sound like a broken record but the upper pattern will remain dominated by a sprawling upper ridge over the central rockies and intermountain west and subsequent downstream troughing. The position of these features do move around a little but the overall pattern remains the same. Strong upper level impulse will be located to the NE of the state when the period initiates. Isolated to scattered precipitation chances will continue into early Thursday night before decreasing somewhat Friday as this impulse moves away and the upper ridge expands. With the upper level ridge expanding over the Rockies and the mean position of the trough moving to our east, Arkansas will be under NW flow aloft. Additional upper level impulses will move over the state with at least a mention of isolated to scattered, mainly diurnally driven convection, justified. Precipitation chances will be aided slightly over the weekend by a front that backdoors the region from the NE. With northwest flow aloft, continuing precipitation chances and the aforementioned front, temperatures will be a little hard to exactly pin down. However, they will average close to normal over the course of the period. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...99
Hazardous weather outlook, Jul 4, 5:00 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Tue Jul 4 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 500 AM CDT Tue Jul 4 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected across much of Arkansas through tonight as an upper level storm system affects the state. Some storms could produce gusty winds, but organized severe weather is not expected. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and thunderstorms are possible through the period with the best chances over the north and northeast sections of the state. Some decrease in coverage is expected over the weekend as upper level high pressure starts to build in from the west. Overall, the chances for hazardous weather are minimal during this period. .Spotter Information Statement... Spotter activation is not expected at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/56
In the hours before
Special weather statement, Jul 4, 12:46 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
1246 PM CDT TUE JUL 4 2017
ARZ014-023-024-032-033-044-045-041830-
Pulaski AR-White AR-Stone AR-Van Buren AR-Lonoke AR-Faulkner AR-
Cleburne AR-
1246 PM CDT TUE JUL 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...EASTERN VAN
BUREN...WESTERN CLEBURNE...NORTHWESTERN LONOKE...NORTHEASTERN
CONWAY...FAULKNER...SOUTHWESTERN WHITE AND NORTHEASTERN PULASKI
COUNTIES UNTIL 130 PM CDT...
At 1246 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rocky Hill to near Guy to near Olmstead.
Movement was east at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Jacksonville... Cabot...
Heber Springs... Clinton...
Fairfield Bay... Little Rock AFB...
Beebe... Greenbrier...
Ward... Vilonia...
Austin in Lonoke County... Greers Ferry...
Quitman... Guy...
Rose Bud... Damascus...
Enola... Twin Groves...
Shirley... Mount Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3584 9224 3538 9204 3488 9186 3490 9229
3541 9248 3546 9248 3546 9250 3573 9262
TIME...MOT...LOC 1746Z 261DEG 11KT 3567 9251 3534 9237 3498 9223
57Local storm report, Jul 4, 1:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
126 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM TSTM WND DMG 1 E VILONIA 35.08N 92.19W
07/04/2017 FAULKNER AR SOCIAL MEDIA
TREES REPORTED BLOWN DOWN.
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:11 PM CDT | River Flood Advisory | LZK | Independence, Jackson, Lawrence | 36 hr |
| Jul 4, 12:46 PM CDT | Special Weather Statement | LZK | Faulkner, Van Buren | 44 min |
| Jul 4, 12:58 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, White | 29 min |
| Jul 4, 2:05 PM CDT | Special Weather Statement | LZK | White | 40 min |
| Jul 4, 2:29 PM CDT | Special Weather Statement | LZK | Independence | 46 min |
| Jul 4, 2:31 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 44 min |
| Jul 4, 2:41 PM CDT | Tornado Warning | LZK | Jackson, White, Woodruff | 17 min |
| Jul 4, 3:24 PM CDT | Special Weather Statement | LZK | Lonoke | 36 min |
| Jul 4, 3:53 PM CDT | Special Weather Statement | LZK | Prairie | 37 min |
| Jul 4, 4:05 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 25 min |
| Jul 4, 4:34 PM CDT | Special Weather Statement | LZK | Prairie | 41 min |
| Jul 4, 4:39 PM CDT | Special Weather Statement | LZK | Faulkner | 36 min |
| Jul 4, 5:12 PM CDT | Special Weather Statement | LZK | Monroe, Prairie | 33 min |
| Jul 4, 5:38 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 37 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.